Accessed - 14 times.

Zaria Nadeem1, Nadira Naveed Aliya1, Tasneem Fatima1, Syeda Sakina Quadri1, Md. Avez Ali1, A. Venkata Krishna2, J.A. Ansari1.
1Department of Pharmacy Practice (PharmD), MESCO College of Pharmacy, (Osmania University), Hyderabad, India.
2Department of Dermatology, Venerology and Leprosy (DVL), Osmania General Hospital (OGH), Afzal Gunj, Hyderabad, India.

ORIGINAL RESEARCH ARTICLE
Volume 6, Issue 1, Page 8-13.

*Author for correspondence
E-mail: zarianadeem.2015@gmail.com

ABSTRACT
Aims: To study the clinical pattern of drug-induced cutaneous eruptions, associate the causality relationship between the suspected drug and the cutaneous reaction observed, also to assess the severity and the preventability criteria of cutaneous reaction.
Subject & Methodology: A hospital-based Prospective, the Observational study was carried out in patients presenting to Department of Dermatology at Osmania General Hospital. Data collection form was designed according to the need of our study. Naranjo scale, Modified Hartwig and Siegal scale, Schumock and Thornton scale was used in the study to assess the causality, severity and the preventability criteria of the observed reactions respectively. After inclusion and exclusion criteria, 147 cases were enrolled in the study.
Results: A total of 147 cutaneous eruptions were identified in which female predominance was observed. The most common clinical pattern observed was Drug-induced rash (17%) followed by Fixed Drug Eruption (13%) and Steroid induced Acne (12%). The drug class responsible for the majority of the reactions were Antibiotics (19.7%) followed by NSAIDs (17.7%). According to Naranjo scale, (17%) cases were Definite ADRs, (46%) were probably ADRs, (35%) were likely to be possible ADRs. Modified Hartwig and Seigal scale revealed (45%) Mild cases, (39%) Moderate cases and (15.6%) were severe cutaneous eruptions. (19.8%) cases were definitely preventable, (27.2%) were likely to be probably preventable and (53%) cases were not preventable, according to Schumock and Thornton assessment scale.
Conclusion: Drug-induced cutaneous eruptions related hospital visit/admissions is a significant problem in the healthcare system. Since the majority of the reactions are Predictable and often preventable, there is a need for greater awareness among the healthcare professionals, regarding not only the potential reactions but also for the prevention or minimization and awareness of ADRs.
Keywords: Adverse drug reaction, Drug induced rash, SJS, TEN, Hartwig and Seigal Scale, Schumock and Thornton assessment scale.